RESEARCH PAPERS: Power Transmission and Gearing Papers

Optimal Tooth Modifications for Spur and Helical Gears

[+] Author and Article Information
V. Simon

University of Novi Sad, V. Vlahovića 2, 21000 Novi Sad, Yugoslavia

J. Mech., Trans., and Automation 111(4), 611-615 (Dec 01, 1989) (5 pages) doi:10.1115/1.3259044 History: Received April 01, 1989; Online November 19, 2009


A method for the simultaneous calculation of optimal tooth tip relief and tooth crowning for spur and helical gears is presented in this paper. The tooth profile modification is described by a linear function. Two types of crowning are introduced: linear and parabolic. The optimization of the tooth modifications is based on the following conditions: (1) The teeth are entering in mesh smoothly, without interference. (2) The load distribution factor is minimized. A computer program is developed for the calculation of the optimal tooth tip relief and crowning for spur and helical gears. By using this program the influence of type and length of optimal crowning and length of tooth tip relief on load distribution factor is investigated. Also, the influence of gear parameters on optimal tooth profile modification is discussed. On the basis of the obtained results, by regression analysis an equation is derived for the calculation of the optimal tooth tip relief.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In